Fluoxetine (Prozac) _ How to get off it

Posted by amira @amira, Oct 23, 2018

I want to go off Fluoxetine (40 MG per day). Can I just stop talking this medicine?

They come from the same doc and h e never refilled. I never get to speak with a doctor anymore, it's always a nurse practitioner. I am tired of feeling like a pass around patient. I thought I paid for a specialist but only saw him for my first visit.

REPLY

I don't recommend it

REPLY
@sunshinestacy

That is just awful. I’m so sorry. Could you not get the Prozac either? Yes same symptoms for me. How long has it been for you since you stopped?

Jump to this post

It's been a month since my last dose.

REPLY
@lisalucier

Hi, @amira. Along with @kdo0827, who has provided some input, some other members I'd like you to meet who have mentioned being on fluoxetine (Prozac) previously or tapering off of it include @revtjls @texasduchess @smurf @youngsally. @gailb may also have some input on your desire to go off this medication.

Jump to this post

I recently went off my low dose of Prozac and with no support from my doctors had a huge relapse and am returning to the medication and staying at a friends as it’s not safe to be alone.

REPLY
@nanatheresa

It's been a month since my last dose.

Jump to this post

That’s about when all my symptoms came back. I quit topamax at the same time. My gp said to start by reintroducing that but after two weeks I just had to start the Prozac again and I had no guidance

REPLY
@sunshinestacy

That’s about when all my symptoms came back. I quit topamax at the same time. My gp said to start by reintroducing that but after two weeks I just had to start the Prozac again and I had no guidance

Jump to this post

I belong to a form called Surviving Antidepressants .org. They have been a wonderful help with my withdrawals. They have a ton of information on how to safely withdraw from antidepressants. I am learning so much about the CNS (central nerves system). How the ssris work. How to reinstate medication safely( you want to be careful you don't activate rekindling) when you are going through withdrawals when tapering to fast. 10% reduction over 4 weeks. The have more information on what's going on in brain Mark Horowitz (PHD in neuro biology ) and a David Tayor (professor of Psycopharmacology) researched and wrote a paper in the Lancet Psychiatry paper on how to safely withdraw from antidepressants. (www.nytimes.com/2019/03/05/health-withdrawal-drugs.html)The both had a hard time coming of antidepressants. Mark states he could not find help, so he went on forms to look for help.(surviving antidepressants). It's call a hypbolic taper, 10% reduction for 4 weeks. If you are really sensitive 5% reduction for 4 weeks. The dose reduction is from your last decrease. So the drops will get less and less. The medical field use the liner method that causes withdrawals because you are coming off to fast and you brain can not adjust fast enough. Mind you there is a percentage of people who do not experience withdrawals, but the other % that do (like me) need to listen to our body's and go slow.

REPLY
Please sign in or register to post a reply.